Alert archive / Indiana / Tornado Warnings in 2025

Tornado Warning 6, NWS Indianapolis, IN

March 15, 2025Lawrence County, Martin County, Monroe County, Indiana

NWS Indianapolis, IN issued this tornado warning at Mar 15, 2025, 4:51 AM EDT for Lawrence County, Martin County, Monroe County, Indiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 4:51 AM EDT (08:51 UTC)
Expired
Mar 15, 2025, 5:15 AM EDT
In force
24 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Lawrence County, IN, Martin County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 4:58 AM EDTTORNADO4 E Silverville, INEF-0 tornado with peak winds of 75 mph, path of 2.25 miles, and max width of 50 yards. Tornado mainly damaged trees but did destroy an old shed.
Mar 15, 5:01 AM EDTTORNADO1 Ene Avoca, INBrief EF-0 tornado with peak winds of 85 mph, path of 0.97 miles, and max width of 25 yards. A shed was destroyed, a porch of a home was damaged, and a garage was damaged.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 2:36 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

395 
WFUS53 KIND 150851
TORIND
INC093-101-105-150915-
/O.NEW.KIND.TO.W.0006.250315T0851Z-250315T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
451 AM EDT Sat Mar 15 2025

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  South central Monroe County in south central Indiana...
  Northeastern Martin County in southwestern Indiana...
  Northern Lawrence County in south central Indiana...

* Until 515 AM EDT.

* At 450 AM EDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles north of Shoals, or 12 miles west of Bedford,
  moving northeast at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Heltonville, Williams, Avoca, Smithville, Monroe Reservoir, Fairfax
  State Recreation Area, Oolitic, Silverville, Bedford, Harrodsburg,
  and Bartlettsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3875 8670 3885 8679 3891 8673 3891 8668
      3894 8668 3911 8649 3895 8628
TIME...MOT...LOC 0850Z 229DEG 54KT 3883 8672 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ME
1 follow-up statement
649 
WWUS53 KIND 150904
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
504 AM EDT Sat Mar 15 2025

INC101-150914-
/O.CAN.KIND.TO.W.0006.000000T0000Z-250315T0915Z/
Martin IN-
504 AM EDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTHEASTERN MARTIN COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM EDT for south central
Indiana.

LAT...LON 3888 8650 3897 8661 3910 8648 3896 8629
TIME...MOT...LOC 0904Z 235DEG 63KT 3897 8647 

$$

INC093-105-150915-
/O.CON.KIND.TO.W.0006.000000T0000Z-250315T0915Z/
Monroe IN-Lawrence IN-
504 AM EDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR SOUTH
CENTRAL MONROE AND NORTHEASTERN LAWRENCE COUNTIES...

At 504 AM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Bedford, moving northeast at 75 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Heltonville, Smithville, Monroe Reservoir, Fairfax State Recreation
Area, Harrodsburg, Bartlettsville, Oolitic, and Bedford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3888 8650 3897 8661 3910 8648 3896 8629
TIME...MOT...LOC 0904Z 235DEG 63KT 3897 8647 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 1:57 AM EDT, 2 hours 54 minutes earlier. Its key messages:

  • Fast-moving strong to severe thunderstorms will continue to march across central Indiana the remainder of the overnight with damaging winds and isolated tornadoes possible.
  • More strong to severe storms are possible Saturday afternoon and evening and mainly over southeastern sections.
  • Strong non-thunderstorms winds will continue today with frequent gusts 40 to 50 mph
  • Heavy rainfall will also be a concern today with rainfall totals of 1 to 2 inches with locally higher amounts through tonight may produce localized flooding.
Area forecast discussion, Mar 15, 1:57 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
157 AM EDT Sat Mar 15 2025

.KEY MESSAGES...

- Fast-moving strong to severe thunderstorms will continue
  to march across central Indiana the remainder of the
  overnight with damaging winds and isolated tornadoes
  possible.

- More strong to severe storms are possible Saturday afternoon
  and evening and mainly over southeastern sections.

- Strong non-thunderstorms winds will continue today with
  frequent gusts 40 to 50 mph

- Heavy rainfall will also be a concern today with rainfall totals
  of 1 to 2 inches with locally higher amounts through tonight may
  produce localized flooding.

&&

.SHORT TERM (Today and tonight)...
Issued at 157 AM EDT Sat Mar 15 2025

Synopsis...

A potent negatively-tilted low pressure system will lift northeast
from northern Iowa to Lake Superior by this afternoon and Hudson Bay
tonight as a broad upper trough moves into the Mississippi Valley. A
strong 60+ knot low level jet will continue to pump deep moisture
from the Gulf to the Ohio Valley Valley the remainder of the
overnight before this feature shifts to eastern parts of Kentucky
and Indiana late today.

Latest radar data was indicated a broken line of storms with
embedded supercells moving into east central Illinois and
southeastern Missouri. These storms were located within an elongated
area of strong deep moisture convergence an in the right entrance of
a 100 knot upper jet streak, across northwestern Illinois. Deep and
low level shear was outstanding over this area although surface base
CAPEs were unspectacular per the SPC Mesoscale Analysis page owing
partially to modest lapse rates and dew points only in the 50s
downstream of the convection. Finally, Hi-Res soundings and
hodographs were indicating long curved hodographs, 0-1km and 0-3km
SRH values 500-700 m2/s2 and very fast storm motion of 60 knots from
around 210 degrees. Thus, while the line and stratiform area
continues to move east overnight, individual cells will race off to
the northeast. The low level jet and strong surface pressure
gradient associated the potent system will continue to generate
gusts 40 to 50 mph away from storms today, while gusts will be much
higher in any cell within the broken line especially the cells that
rotate. With instability waning overnight, damaging winds will be
the main threat with a lessor but non-zero chance for tornadoes,
especially early and over the Wabash Valley.

Heavy rain will also be a concern, but with the fast storm motion,
flooding will be a lesser concern until potentially later today when
better potential shifts to southeastern sections. Max moving average
PWATS to 1.3 inches per SPS local sounding climatology support an
inch to an inch and a half of storm total rainfall over central
Indiana through tonight with the highest amounts likely over the
southeastern sections as the initial cold front stalls due to the
southern upper trough spinning up a surface low that will lift
northeast along the stalled front and across the region tonight, and
another low level jet will surge northeast into northern Kentucky
and southeastern Indiana tonight, along with the surface low. In
addition, a 100 knot 500 millibar speed max will be moving in and
provide potential additional jet streak enhancement.

With any breaks in the clouds likely limited to mid morning into
early afternoon but a continued strong surge of return low level
flow, temperatures will continue to be well above normal and likely
reach the lower to middle 70s which is 20+ degrees above normal.
However, it will be getting colder overnight tonight as the front
moves through and cold advection takes over. The upper Wabash Valley
could get all the way down to the upper 30s while southeastern
sections should not get lower than the 40s.

&&

.LONG TERM (Sunday through Friday)...
Issued at 157 AM EDT Sat Mar 15 2025

Next week will continue March's variable, if not active weather
pattern.  The short term's multi-faceted, and at times potent
weather system will linger rain showers into Sunday morning as
temperatures recoil to near normal levels.  Amid a longer-wave, yet
progressive pattern...a broad zonal upper ridge will cross the
Midwest Monday through Tuesday night.  Robust south-southwesterly
surface flow Tuesday will return highs to around 70F.

The next weather system will also cross the central US Wednesday,
again promoting impressive surface cyclogenesis from northwest of
the local region and into the Great Lakes.  Accompanying
precipitation chances will have lower confidence in any appreciable
amounts despite lingering through 2-3 periods as the system's
supporting trough slows and broadens over the Ontario/Great Lakes
region.  Near to possibly slightly below normal readings are
expected as the long term period ends amid zonal northwesterly flow,
as southern extents of late-winter Canadian high pressure reach
Indiana.  The normal max/min through the long term increases from
52/33 to 54/35.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1147 PM EDT Fri Mar 14 2025

Impacts:

- Winds 170-200 degrees to 25 knots with gusts to 45 knots
  and higher possible in severe storms, mainly overnight

- MVFR and worse flying conditions at times in convection
  overnight and today

Discussion:

A potent low pressure system will lift northeast to Lake this
afternoon as a broad upper trough moves into the PLains. This will
cause the cold front to get hung up near and or west of the
terminals. Return flow off the Gulf and an unstable atmosphere will
lead to periods of thunderstorms, some severe overnight, along with
windy conditions and deteriorating flying conditions at times
through much of the TAF period.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 4 PM EDT this afternoon for INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SHORT TERM...MK
LONG TERM...AGM
AVIATION...MK
Hazardous weather outlook, Mar 15, 3:13 AM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
313 AM EDT Sat Mar 15 2025

INZ021-028>031-035>049-051>057-060>065-067>072-161000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
313 AM EDT Sat Mar 15 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible the remainder of the overnight.
Damaging wind gusts up to 75 mph are the primary threat, though a few
tornadoes are also possible. Heavy rain and lightning will accompany
the storms as well.

Non-thunderstorm wind gusts up to 50 mph are possible overnight and
today.

Additional severe thunderstorms are possible this afternoon. Damaging
winds and large hail will be the main threats.

Heavy rain and localized flooding will also be possible through
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely overnight and possible later today.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 15, 3:00 AM EDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
300 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     Tstm Wnd Gst     1 SW Purdue University  40.42N 86.93W
03/15/2025  M66 MPH          Tippecanoe         IN   ASOS

            ASOS station KLAF W. Lafayette - Purdue
            Univ. Arpt.

&&

AW
Local storm report, Mar 15, 3:22 AM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
322 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     Tstm Wnd Gst     2 S Cagles Mill Lake    39.44N 86.86W
03/15/2025  M53 MPH          Owen               IN   Public

&&

AW
Local storm report, Mar 15, 3:24 AM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
324 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     Tstm Wnd Gst     3 WSW Frankfort         40.27N 86.57W
03/15/2025  M60 MPH          Clinton            IN   AWOS

            AWOS station KFKR Frankfort.

&&

AW
Local storm report, Mar 15, 3:25 AM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
325 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     Tstm Wnd Dmg     1 NNE Mecca             39.74N 87.32W
03/15/2025                   Parke              IN   Fire Dept/Rescue

            Extensive tree damage, barn damage, road
            shutdown from being impassable.

&&

KF
Local storm report, Mar 15, 3:37 AM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
337 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     Tstm Wnd Dmg     3 W Rockville           39.77N 87.28W
03/15/2025                   Parke              IN   Amateur Radio

            reports of tree damage.

&&

KF
Local storm report, Mar 15, 4:41 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
441 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     Tstm Wnd Dmg     Alamo                   39.99N 87.06W
03/15/2025                   Montgomery         IN   Public

            Tree limbs downed on State Road 25.

0349 AM     Tstm Wnd Dmg     1 ESE Indian Heights    40.42N 86.10W
03/15/2025                   Howard             IN   Public

            Tree of unknown size downed over road. Time
            estimated from radar.

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:47 AM EDTSevere Thunderstorm Warning Considerable damage threatINDFountain, Parke, Vermillion, Vigo43 min
Mar 15, 2:04 AM EDTSevere Thunderstorm Warning Considerable damage threatINDFountain, Vermillion, Warren41 min
Mar 15, 2:13 AM EDTTornado WarningINDFountain, Parke, Vermillion20 min
Mar 15, 2:18 AM EDTSevere Thunderstorm Warning Considerable damage threatINDFountain, Montgomery, Parke, Putnam, Tippecanoe42 min
Mar 15, 2:57 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hamilton, Howard, Montgomery and 2 more48 min
Mar 15, 3:01 AM EDTTornado WarningINDSullivan, Vigo29 min
Mar 15, 3:12 AM EDTSevere Thunderstorm Warning Considerable damage threatINDKnox, Sullivan48 min
Mar 15, 3:38 AM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Daviess, Greene, Knox, Owen, Sullivan52 min
Mar 15, 3:41 AM EDTSevere Thunderstorm WarningINDClinton, Howard, Madison, Tipton49 min
Mar 15, 4:05 AM EDTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Knox, Martin40 min
Mar 15, 4:08 AM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan, Owen, Putnam37 min
Mar 15, 4:09 AM EDTTornado Warning Tornado observedINDDaviess, Martin36 min
Mar 15, 4:22 AM EDTSevere Thunderstorm WarningINDMonroe, Morgan, Owen23 min
Mar 15, 4:30 AM EDTTornado Warning Tornado observedINDDaviess, Lawrence, Martin30 min
Mar 15, 4:47 AM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby28 min
Mar 15, 4:47 AM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Martin, Monroe43 min
Mar 15, 5:09 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Monroe51 min
Mar 15, 5:13 AM EDTTornado WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe32 min
Mar 15, 5:33 AM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Rush, Shelby42 min
Mar 15, 5:50 AM EDTSevere Thunderstorm WarningINDHenry, Rush, Shelby25 min
Mar 15, 6:23 AM EDTSpecial Weather StatementINDRandolph22 min
Mar 15, 7:35 AM EDTSpecial Weather StatementINDLawrence, Martin25 min
Mar 15, 10:59 AM EDTSpecial Weather StatementINDMartin31 min
Mar 15, 1:38 PM EDTSpecial Weather StatementINDGreene37 min
Mar 15, 2:45 PM EDTAreal Flood AdvisoryINDBrown, Greene, Hamilton, Hancock, Johnson, Lawrence and 5 more3 hr

Nearby

Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.